TITLE

Determining the steady-state probabilities of an embedded Markov chain in a retrial queuing system with a flow of demands of different types

AUTHOR(S)
Dyshliuk, O.; Koba, E.
PUB. DATE
July 2012
SOURCE
Cybernetics & Systems Analysis;Jul2012, Vol. 48 Issue 4, p601
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A single-channel retrial queuing system with the input flow of demands of different types is considered. The sojourn time in the orbit of a demand of any type is exponentially distributed. An embedded Markov chain is set up. The explicit and approximate formulas for the transition probabilities of the chain are derived and are used to determine the steady-state probabilities.
ACCESSION #
79824071

 

Related Articles

  • First in Line Waiting Times as a Tool for Analysing Queueing Systems. Koole, G. M.; Nielsen, B. F.; Nielsen, T. B. // Operations Research;Sep/Oct2012, Vol. 60 Issue 5, p1258 

    We introduce a new approach to modelling queueing systems where the priority or the routing of customers depends on the time the first customer has waited in the queue. This past waiting time of the first customer in line, WFIL, is used as the primary variable for our approach. A Markov chain is...

  • THE POINTWISE STATIONARY APPROXIMATION FOR QUEUES WITH NONSTATIONARY ARRIVALS. Green, Linda; Kolesar, Peter // Management Science;Jan1991, Vol. 37 Issue 1, p84 

    We empirically explore the accuracy of an easily computed approximation for long run, average performance measures such as expected delay and probability of delay in multiserver queueing systems with exponential service times and periodic (sinusoidal) Poisson arrival processes. The pointwise...

  • THE DELAY DISTRIBUTION OF A TYPE OF κ CUSTOMER IN A FIRST-COME-FIRST SERVED MMAP[Κ]/PH[Κ]/1 QUEUE. Van Houdt, B.; Blondia, C. // Journal of Applied Probability;Mar2002, Vol. 39 Issue 1, p213 

    Presents a study that applied an algorithmic procedure to calculate the delay distribution of a type κ customer in a first-come-first-served discrete-time queuing system with multiple types of customers, where each type has different service requirements, also known as the...

  • Markov-modulated infinite-server queues with general service times. Blom, J.; Kella, O.; Mandjes, M.; Thorsdottir, H. // Queueing Systems;Apr2014, Vol. 76 Issue 4, p403 

    This paper analyzes several aspects of the Markov-modulated infinite-server queue. In the system considered (i) particles arrive according to a Poisson process with rate $$\lambda _i$$ when an external Markov process ('background process') is in state $$i$$ , (ii) service times are drawn from a...

  • IDLE PERIOD APPROXIMATIONS AND BOUNDS FOR THE GI/G/1 QUEUE. Wolff, Ronald W.; Chia-li Wang // Advances in Applied Probability;Sep2003, Vol. 35 Issue 3, p773 

    The average delay for the GI/G/1 queue is often approximated as a function of the first two moments of interarrival and service times. For highly irregular arrivals, however, it varies widely among queues with the same first two moments, even in moderately heavy traffic. Empirically, it...

  • A DIFFUSION APPROXIMATION FOR BULK QUEUES. Chiamsiri, Singha; Leonard, Michael S. // Management Science;Oct81, Vol. 27 Issue 10, p1188 

    In this paper the steady-state queue size behavior of single-server queues with bulk-arrival and batch-service, referred to as bulk queues, is approximated by a diffusion process using the instantaneous return approach. Diffusion approximation solutions for various queue size statistics are...

  • A QUEUEING SYSTEM WITH AUXILIARY SERVERS. Green, Linda // Management Science;Oct84, Vol. 30 Issue 10, p1207 

    We examine a queueing system with multiple primary servers and a fewer number of auxiliary servers. There are two classes of customers -- those who require service from a primary server working alone and those who require service from a primary server who is assisted by an auxiliary server....

  • DIFFUSION APPROXIMATIONS FOR SOME MULTICLASS QUEUEING NETWORKS WITH FIFO SERVICE DISCIPLINES. Hong Chen; Hanqin Zhang // Mathematics of Operations Research;Nov2000, Vol. 25 Issue 4, p679 

    The diffusion approximation is proved for a class of multiclass queueing networks under FIFO service disciplines. In addition to the usual assumptions for a heavy traffic limit theorem, a key condition that characterizes this class is that a J x J matrix G, known as the workload contents matrix,...

  • A Queueing System with General-Use and Limited-Use Servers. Green, Linda // Operations Research;Jan/Feb85, Vol. 33 Issue 1, p168 

    We consider a queueing system with two types of servers and two types of customers. General-use servers can provide service to either customer type while limited-use servers can be used only for one of the two. Though the apparent Markovian state space of this system is five-dimensional, we show...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics